Jump to content

Photo
Retinoids

Tretinoin, 8 Week, Flaming Red Face

tretinoin

3 replies to this topic

#1 tc80

tc80

    New Member

  • New Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Gender:Female
  • Location:Hong Kong
  • Joined: 23-July 13

Posted 23 July 2013 - 08:43 PM

This is my 8th week on tretinoin and my face is a red hot mess, in hoping someone can give me some advice. I had some minor cystic acne before i was give tretinoin by my dermatologist.

My entire face is very red, with patches of peeling skin and feels warm to touch.
There are a dozens of mini bumps on my forehead which was smooth before using tretinoin.
And my cheeks are very scaly and bumpy (very small bumps), n very rough to the touch,
There are also bright red hyperpigmentation from scars dotted all over my face..

The only positive is I stopped getting cysts on my face. But the overall condition of the skin is horrible! rough red and just painful to look at.

im female (32yo), i use cetaphil cleanser apply a salicylic acid toner and wait 30 min then apply a thin layer of tretinoin on my face every night. i am wondering if i should use it every other night or stop using it completely. My face is so inflamed, i am not sure what i should do. I didnt apply tretinoin last night, but the skin is still red and peeling today. I have some cetaphil moisturizer but its too greasy and seem to make things look even worst. Can you recommend a good moisturizer for me? I dont live in the states and cant find cerave in my country.

Thanks all for reading.

#2 SunnyBeccaC

SunnyBeccaC

    New Member

  • New Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 23-July 13

Posted 23 July 2013 - 09:11 PM

Start taking fish oil!  I had the same problem and went through the same steps you are taking, per my dermatologist.  The Tretinoin made everything worse!  I gave it the benefit of the doubt and kept using it as directed, but then I said enough is enough!  I was in my 30s and had the worst acne of my life.  I am now 44 and have things mainly under control as long as I never touch my face or have anything around it, like the covers and silly things like that.  I can't even kiss my husband and have his nose touch me or that means a possible bump.

 

I had the really bad acne with cysts.  I had a bad problem of trying to squeeze them.  Don't do that!  It's the worst thing to do.  You probably already know that I'm sure. 

 

After visiting my Psychiatrist of all people, he told me to take Fish Oil and the acne bacteria will not want to grow in your skin.  I thought he was nuts, but he swore by it and said it helped his daughter, so I began the process.  In the mean time, I found this site several years ago, and I began this program.  I could have been the original poster child.  I wrote to the guy and told him to do something like this forum.  Ha!  Now he is and maybe people like you can get help, when I had none.

 

You will hear lots of stories, but trust me, I had HORRIBLE acne, and the combination of this program and 2400mg of Fish Oil a day (I take one 1200mg pill in the AM and one in the PM with food) you WILL see results.  If I were you (and I was in your shoes) I would STOP the Tretinoin, buy these products, take the fish oil (you can also add Folic Acid which is good) and in a few weeks you will see a big difference.  You won't be totally cured, but you will see a huge difference.  I will still get some small flare ups and I freak out about it, but then I go back and look at old pics of the gross acne on my face and I thank God for this product and my doc telling me about Fish Oil.

 

I wish the very best for you.  Try out what I'm saying - it WILL work!  All of the ointments and creams and antibiotics they gave me never worked.  This is the ONLY thing that has.  Now I have to go and order some more - I'm out!  Don't forget your Fish Oil!  (And not Krill - Fish)

 



#3 kylenea

kylenea

    Junior Member

  • Members
  • Posts & Likes
    Posts: 43
    Likes: 9
About Me
  • Gender:Female
  • Location:Philadelphia
  • Interests:spying, photography, voyeurism, beauty
  • Joined: 31-May 13

Posted 24 July 2013 - 03:52 AM

Hey!

 

 

I was prescribed Ziana (which includes Tretinoin and an antibiotic) around the same time. I began on May 31, and it's now July 24. After the first week, I had dry and peeling skin. After 1 week, the dryness and peeling subsided, but I was left with a similar effect as you experienced, red and inflamed skin.

 

 

About 1 month ago, I decided that daily use was far too much for my sensitive skin. I use it about once a week now, which may be too little for you, depending on how bad your acne is normally. (I only have occasional hormonal cysts and clogged/irritated pores.) My skin is much better now. I would definitely recommend that you decrease to either every other night, either third night, or once a week! The inflammation and redness will reduce drastically.

 

 

Good luck!



#4 tc80

tc80

    New Member

  • New Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Gender:Female
  • Location:Hong Kong
  • Joined: 23-July 13

Posted 26 July 2013 - 12:11 AM

i went back to the dermatologist yesterday.. doc said the bumpy skin is a rash and gave me some hydrocortisone 1% and told me to not use any acne meds on my face until it heals.

 

she told me not to use the tretinoin anymore after the rash heals and prescribed benzoyl peroxide/clindamycin (during the day) and differin (@ night).. 

 

 

hope i don't start purging again..






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users